Alert archive / Louisiana / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 80, NWS New Orleans, LA

June 3, 2007Pointe Coupee Parish, West Feliciana Parish, Louisiana

NWS New Orleans, LA issued this severe thunderstorm warning at Jun 3, 2007, 4:07 PM CDT for Pointe Coupee Parish, West Feliciana Parish, Louisiana. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 3, 2007, 4:07 PM CDT (21:07 UTC)
Expired
Jun 3, 2007, 5:00 PM CDT
In force
53 min
Issued by
NWS New Orleans, LA
Area
Counties, with a storm outline in the text

Counties Pointe Coupee Parish, LA, West Feliciana Parish, LA

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 3, 3:35 PM CDTSevere Thunderstorm WatchSPC3 hr

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 12:00Z, 9.1 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 12:00Z on 2007-06-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1497 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 12:00Z on 2007-06-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 68 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1497 J/kg
Mixed-layer CIN
-7 J/kg
Mixed-layer LCL
623 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
68 m²/s²
0-3 km storm-relative helicity
52 m²/s²
Significant tornado parameter
0.5
Supercell composite
3.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KLIX 032107
SVRLIX
LAC077-125-032200-
/O.NEW.KLIX.SV.W.0080.070603T2107Z-070603T2200Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
407 PM CDT SUN JUN 3 2007

THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  POINTE COUPEE PARISH IN SOUTHEAST LOUISIANA...
  WEST FELICIANA PARISH IN SOUTHEAST LOUISIANA...

* UNTIL 500 PM CDT

* AT 401 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED NEAR LETTSWORTH...OR ABOUT 8
  MILES EAST OF SIMMESPORT...AND MOVING EAST AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  WAKEFIELD BY 455 PM CDT...
  SPILLMAN BY 500 PM CDT...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CDT SUNDAY
EVENING FOR SOUTHEAST LOUISIANA.

LAT...LON 3103 9164 3099 9167 3098 9166 3099 9164
      3100 9119 3079 9127 3088 9179 3100 9178
      3104 9173

$$
1 follow-up statement
000 
WWUS54 KLIX 032201
SVSLIX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
500 PM CDT SUN JUN 3 2007

LAC077-125-032210-
/O.EXP.KLIX.SV.W.0080.000000T0000Z-070603T2200Z/
POINTE COUPEE LA-WEST FELICIANA LA-
500 PM CDT SUN JUN 3 2007

...THE SEVERE THUNDERSTORM WARNING FOR WEST FELICIANA AND POINTE 
COUPEE PARISHES HAS BEEN ALLOWED TO EXPIRE AT 500 PM CDT...

THE THUNDERSTORMS THAT PROMPTED THE WARNING HAVE MOVED OUT OF THE 
WARNED PARISHES.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CDT SUNDAY
EVENING FOR SOUTHEAST LOUISIANA.

LAT...LON 3103 9164 3099 9167 3098 9166 3099 9164
      3100 9119 3079 9127 3088 9179 3100 9178
      3104 9173

$$

92/JSS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 3, 3:56 PM CDT, 11 minutes earlier.

Area forecast discussion, Jun 3, 3:56 PM CDT, 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
356 PM CDT SUN JUN 3 2007

.SHORT TERM...
IN THE VERY SHORT TERM...NEWLY ISSUED SEVERE THUNDERSTORM WATCH
NUMBER 340 IS IN EFFECT UNTIL 8 PM CDT FOR THE PARISHES AND
COUNTIES WEST OF THE I-55 CORRIDOR DOWN TO LAFOURCHE PARISH.
PERSISTENT LINEAR MCS WITH DERECHO-LIKE CHARACTERISTICS AT TIMES
RACING EASTWARD NEAR 40 KT ACROSS ACADIANA AND ENTERING THE
ATCHAFALAYA BASIN AT THIS TIME. WHILE THE LINE IS BECOMING MORE
DISCRETE CELL ORIENTED...OCCASIONAL REGROUPING...MERGERS AND
BOWING FEATURES WILL BE CAPABLE OF PRODUCING LOCAL DAMAGING
DOWNBURST GUSTS OF AT LEAST THE FORWARD SPEED...40 KT AND UPWARDS
TO 60 KT THROUGH SUNSET. THIS ACTIVITY IS EXPECTED TO BE IN THE
BATON ROUGE AREA AROUND 5 PM AND NEW ORLEANS AROUND 630 PM BEFORE
WEAKENING NEAR THE PEARL RIVER VALLEY AT SUNSET. HAVE UPPED POPS
THROUGH 03Z THEN CUT BACK TO ISOLATED OVERNIGHT COVERAGE. TEMPS
NEAR GUIDANCE TONIGHT THROUGH MONDAY NIGHT. WILL ALSO INDICATE 40
PERCENT OVER LAND AREAS FOR MONDAY AFTERNOON FOR ANOTHER ROUND OF
NORTHWEST FLOW INSTABILITY.

.LONG TERM...
GFS INDICATES A SMALL BUT VIGOROUS IMPULSE MOVING ALONG THE
LOUISIANA COAST AND POSSIBLY PROVIDING A THUNDERSTORM THREAT
WEDNESDAY. THIS IS A CHANGE FROM EARLIER THINKING AND WILL SHOW 30
PERCENT NOW FOR WEDNESDAY AS SHORT-WAVE IMPULSE MOVES ACROSS AREA.
THEN INDICATING A DRYING AND WARMING TREND FOR THE LATTER HALF OF
THE WEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  68  89  68  90 /  30  40  10  30
BTR  70  89  70  90 /  30  40  10  30
MSY  73  89  73  90 /  30  40  10  30
GPT  73  88  72  90 /  30  40  10  30

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
GM...NONE.
MS...NONE.
GM...NONE.
&&

24
Hazardous weather outlook, Jun 3, 11:06 AM CDT, 5 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1106 AM CDT SUN JUN 3 2007

GMZ530-550-555-570-575-LAZ034>040-046>050-056>070-MSZ068>071-077-
080>082-041615-
LAKE PONTCHARTRAIN AND LAKE MAUREPAS-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO LOWER ATCHAFALAYA RIVER LA OUT 20 NM-
COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO LOWER ATCHAFALAYA RIVER LA FROM 20 TO 60 NM-
COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA-
EAST FELICIANA-ST. HELENA-TANGIPAHOA-WASHINGTON-ST. TAMMANY-
IBERVILLE-WEST BATON ROUGE-EAST BATON ROUGE-ASCENSION-LIVINGSTON-
ASSUMPTION-ST. JAMES-ST. JOHN THE BAPTIST-UPPER LAFOURCHE-
ST. CHARLES-UPPER JEFFERSON-ORLEANS-UPPER PLAQUEMINES-
UPPER ST. BERNARD-UPPER TERREBONNE-LOWER TERREBONNE-
LOWER LAFOURCHE-LOWER JEFFERSON-LOWER PLAQUEMINES-
LOWER ST. BERNARD-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER-
HANCOCK-HARRISON-JACKSON-
1106 AM CDT SUN JUN 3 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF GULF OF
MEXICO...SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS THE OUTLOOK
AREA DURING THE MID-AFTERNOON AND LINGER INTO THE EARLY EVENING
HOURS. SEVERE THUNDERSTORMS ARE NOT EXPECTED BUT SOME OF THE
STORMS MAY BECOME BRIEFLY STRONG WITH GUST POTENTIAL OF 25 TO 45
MPH...OCCASIONAL LIGHTNING AND BRIEFLY LOCALLY HEAVY RAINFALL.
WATERSPOUT DEVELOPMENT OVER THE AREA WATERWAYS AND COASTAL WATERS
WILL BE FAVORABLE THIS AFTERNOON UNDER RAPIDLY DEVELOPING SHOWERS
AND THUNDERSTORMS OVER WATER.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

SCATTERED THUNDERSTORMS ARE POSSIBLE MONDAY AFTERNOON AND AGAIN
TUESDAY. A PATTERN CHANGE ALOFT BY LATE TUESDAY WILL REDUCE
THUNDERSTORM DEVELOPMENT TO VERY LOW CHANCES WEDNESDAY THROUGH
SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

24

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 3, 3:33 PM CDTSpecial Marine WarningLIX27 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.